Kybernetika 54 no. 4, 815-828, 2018

Some limit theorems for $m$-pairwise negative quadrant dependent random variables

Yongfeng Wu and JiangYan PengDOI: 10.14736/kyb-2018-4-0815


The authors first establish the Marcinkiewicz-Zygmund inequalities with exponent $p$ ($1\leq p\leq2$) for $m$-pairwise negatively quadrant dependent ($m$-PNQD) random variables. By means of the inequalities, the authors obtain some limit theorems for arrays of rowwise $m$-PNQD random variables, which extend and improve the corresponding results in [Y. Meng and Z. Lin (2009)] and [H. S. Sung (2013)]. It is worthy to point out that the open problem of [H. S. Sung, S. Lisawadi, and A. Volodin (2008)] can be solved easily by using the obtained inequality in this paper.


complete convergence, $m$-pairwise negative quadrant dependent, Marcinkiewicz-Zygmund inequality, $L^r$ convergence


60F15, 60F25


  1. J. I. Baek, M. H. Ko and T. S. Kim: On the complete convergence for weighted sums of dependent random variables under condition of weighted integrability. J. Korean Math. Soc. 45 (2008), 1101-1111.   DOI:10.4134/jkms.2008.45.4.1101
  2. J. I. Baek and S. T. Park: Convergence of weighted sums for arrays of negatively dependent random variables and its applications. J. Stat. Plann. Inference 140 (2010), 2461-2469.   DOI:10.1016/j.jspi.2010.02.021
  3. M. O. Cabrera and A. Volodin: Mean convergence theorems and weak laws of large numbers for weighted sums of random variables under a condition of weighted integrability. J. Math. Anal. Appl. 305 (2005), 644-658.   DOI:10.1016/j.jmaa.2004.12.025
  4. N. Ebrahimi and M. Ghosh: Multivariate negative dependence. Commun. Stat. Theory Methods 10 (1981), 307-337.   DOI:10.1080/03610928108828041
  5. S. Gan and P. Chen: Some limit theorems for sequences of pairwise NQD random variables. Acta Math. Sci., Ser. B, Engl. Ed. 28 (2008), 269-281.   DOI:10.1016/s0252-9602(08)60027-2
  6. S. Gan and P. Chen: Some remarks for sequences of pairwise NQD random variables. Wuhan Univ. J. Nat. Sci. 15 (2010), 467-470.   DOI:10.1007/s11859-010-0685-8
  7. K. Joag-Dev and F. Proschan: Negative association of random variables with applications. Ann. Stat. 11 (1983), 286-295.   CrossRef
  8. E. L. Lehmann: Some concepts of dependence. Ann. Math. Stat., 37 (1966), 1137-1153.   CrossRef
  9. H. Liang, Z. Chen and C. Su: Convergence of Jamison-type weighted sums of pairwise negatively quadrant dependent random variables. Acta Math. Appl. Sin. Engl. Ser. 18 (2002), 161-168.   DOI:10.1007/s102550200014
  10. R. Li and W. Yang: Strong convergence of pairwise NQD random sequences. J. Math. Anal. Appl. 344 (2008), 741-747.   DOI:10.1016/j.jmaa.2008.02.053
  11. P. Matula: A note on the almost sure convergence of sums of negatively dependent random variables. Statist. Probab. Lett. 15 (1992), 209-213.   DOI:10.1016/0167-7152(92)90191-7
  12. Y. Meng and Z. Lin: On the weak laws of large numbers for arrays of random variables. Statist. Probab. Lett. 79 (2009), 2405-2414.   DOI:10.1016/j.spl.2009.08.014
  13. R. B. Nelsen: An introduction to Copulas. Second edition. Springer, New York 2006.   DOI:10.1007/0-387-28678-0
  14. C. M. Newman: Asymptotic independence and limit theorems for positively and negatively dependent random variables. In: Inequalities in Statistics and Probability (Y. L. Tong, ed.), IMS Lecture Notes Monogr. Ser. 5, 1984, pp. 127-140.   DOI:10.1214/lnms/1215465639
  15. H. S. Sung: Convergence in $r$-mean of weighted sums of NQD random variables. Appl. Math. Lett. 26 (2013), 18-24.   CrossRef
  16. H. S. Sung, S. Lisawadi and A. Volodin: Weak laws of large numbers for arrays under a condition of uniform integrability. J. Korean Math. Soc. 45 (2008), 289-300.   DOI:10.4134/jkms.2008.45.1.289
  17. Y. Wu and A. Rosalsky: Strong convergence for $m$-pairwise negatively quadrant dependent random variables. Glasnik Matematicki 50 (2015), 245-259.   DOI:10.3336/gm.50.1.15
  18. Q. Wu: Convergence properties of pairwise NQD random sequences. Acta Math. Sin. Engl. Ser. 45 (2002), 617-624 (in Chinese).   CrossRef
  19. Y. Wu and M. Guan: Mean convergence theorems and weak laws of large numbers for weighted sums of dependent random variables. J. Math. Anal. Appl. 377 (2011), 613-623.   DOI:10.1016/j.jmaa.2010.11.042
  20. Q. Wu and Y. Jiang: The strong law of large numbers for pairwise NQD random variables. J. Syst. Sci. Complex. 24 (2011), 347-357.   DOI:10.1007/s11424-011-8086-4
  21. Y. Wu and D. Wang: Convergence properties for arrays of rowwise pairwise negatively quadrant dependent random variables. Appl. Math., Praha 57 (2012), 463-476.   DOI:10.1007/s10492-012-0027-6